Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 22, NWS New Orleans, LA

June 6, 20196 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 6, 2019, 6:27 AM CDT for 6 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 6:27 AM CDT (11:27 UTC)
Expired
Jun 6, 2019, 9:30 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

674 
WGUS54 KLIX 061127
FFWLIX
LAC033-037-047-077-121-125-061430-
/O.NEW.KLIX.FF.W.0022.190606T1127Z-190606T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
627 AM CDT Thu Jun 6 2019

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  Southeastern West Feliciana Parish in southeastern Louisiana...
  West Baton Rouge Parish in southeastern Louisiana...
  Pointe Coupee Parish in southeastern Louisiana...
  Southwestern East Feliciana Parish in southeastern Louisiana...
  Iberville Parish in southeastern Louisiana...
  Southwestern East Baton Rouge Parish in southeastern Louisiana...

* Until 930 AM CDT.

* At 625 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Plaquemine, New Roads, St. Francisville, Addis, Brusly, Livonia,
  Maringouin, Fordoche, Rosedale, Grosse Tete, Morganza, Erwinville,
  Ramah, Bayou Sorrel and Lottie.

Additional rainfall amounts of two to four inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3089 9131 3015 9121 3012 9146 3019 9147
      3020 9149 3023 9148 3024 9157 3032 9163
      3036 9164 3038 9163 3044 9164 3050 9171
      3050 9175 3051 9173 3061 9176 3071 9173
      3079 9177

$$

98/SO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:03 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 4:03 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
403 AM CDT Thu Jun 6 2019

.SHORT TERM...
A very interesting system this morning. The synoptic part of this
system is acting like a cold front and warm front apexed at a sfc
low over SW LA. The warm frontal portion of this is over our area
leading to light to moderate steady rainfall, which has been
beneficial to the area so far. Some heavier rain rates could occur
with the line of sh/ts as they move through today. For this
reason, the flood watch will be left in place for now but rain
totals will be lowered a bit and WPC has taken the entire area
down from Moderate risk to slight for excessive rainfall. The
south shore will get a reprieve for a short time this morning, but
will see a line of heavy sh/ts move through during the day. The
entire area will get a much needed dry window starting this
evening through the overnight hours. Then another round of sh/ts
Friday, but at the moment, it looks as if we should be able to
benefit from the lack of rainfall overnight as to handle the
rainfall for Friday. This is the reason for not extending the
watch through Friday for now, unless models differ over the next
12 hours. Winds will rise today as the sfc low and line of sh/ts
moves east. So we will see a quite breezy day today as winds rise
to around 15-20mph with gusts as high as 30mph for a few locations
possible.

A coastal flood advisory will be issued this morning through 4pm
today. This will be mainly for those areas adjacent to gulf waters
and somewhat for a few areas along the northshore of Lake
Pontchartrain. Not enough water has piled into the lake to consider
an advisory for the west most side of the lake. The timing should be
from late morning through mid afternoon. This should remain as more
of a nuissance flooding issue of some secondary roadways outside
hurricane protection levees.

As if this weren't enough. We will also see a chance for an isolated
severe thunderstorm today. All modes will be possible. One would
think that hail would not be a problem, but earlier this morning
there is such a severe thundestorm containing hail offshore east
of St.Bernard Parish.

&&

.AVIATION...
Ceilings for most terminals will remain from OVC020-030 today a few
sites will have some lowered temp ceilings around BKN005 but should
rapidly lift during the morning. Should see a generous lift to
ceilings during the late afternoon and evening hours today becoming
OVC120 into Friday morning. Light to moderate rainfall will remain
for areas over mainly northshore areas this morning while a line of
sh/ts will move through affecting each terminal through mid to late
morning and early afternoon. This all moves east and only light
showers will be left overnight for several areas. Southerly winds
will be moderate today and may be sustained at 15-20 with gusts up
to 30 possible.

&&

.MARINE...
Winds will remain out of the S today but will be quite strong around
20-25kt and a deep fetch. This should occur over all marine areas
into the night hours and will be posting  a small craft advisory
through tonight for all areas. These flags may be dropped for those
marine zones that drop below criteria late tonight. Deep tropical
moisture will also continue to surge over the northern gulf today. A
few thundestorms associated with this moisture could become strong
to severe over some of the marine areas. Thunderstorms will form and
move northerly and could produce wind speeds in excess of 34kt, very
heavy rainfall, and waterspouts today. Conditions should improve a
bit over the weekend.

&&

.DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: River Flood Warnings. Slight to Moderate risk heavy
rainfall today through Friday.
Slight risk severe today.
Coastal flood advisory.

Decision Support Services (DSS)
Code Legend Green  = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
      excessive rain; direct tropical threats; Events of National
      Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  71  87  69 / 100  30  90  60
BTR  86  73  88  72 / 100  30  80  60
ASD  86  74  89  73 / 100  30  80  60
MSY  87  77  89  75 /  90  40  70  60
GPT  84  76  86  75 / 100  30  90  70
PQL  84  73  88  73 / 100  30  90  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-040-
     046>050-056>072.

     Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ040-
     062-064-066>070.

GM...Small Craft Advisory until 7 AM CDT Friday for GMZ530-532-534-
     536-538-550-552-555-557-570-572-575-577.

MS...Flash Flood Watch through this evening for MSZ068>071-077-
     080>082.

     Coastal Flood Advisory until 4 PM CDT this afternoon for
     MSZ080>082.

GM...Small Craft Advisory until 7 AM CDT Friday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Jun 6, 5:26 AM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service New Orleans LA
526 AM CDT Thu Jun 6 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-062230-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
526 AM CDT Thu Jun 6 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect through evening. Periods of
heavy rainfall are expected and there is a Slight Risk for flash
flooding. Additional amounts of 1 to 3 inches are expected today
with isolated higher amounts possible. Rain rates at times may
approach 2 to 3 inches per hour may cause flooding.

A Coastal Flood Advisory is in effect for coastal parishes of
Southeast Louisiana and Mississippi coast. Strong south to
southwest winds over the coastal areas and astronomical high tide
will yield minor coastal flooding and inundation in the lowest
lying in flood prone areas of Southeast Louisiana and Coastal
Mississippi.

A few storms may yield strong to damaging winds. A marginal risk
of severe weather is forecast over the outlook area. A slight risk
of severe weather is forecast over extreme south central
Mississippi.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms are expected to continue each day
Friday through Sunday. A few storms may become strong, capable of
producing gusty winds, frequent lightning and periods of heavy
rainfall. Locally heavy rainfall could result in ponding of water
on roadways and in areas of poor drainage. Isolated flash
flooding will also be possible Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time.

In the hours before

Special weather statement, Jun 6, 5:13 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
513 AM CDT Thu Jun 6 2019

LAZ034-035-046-047-MSZ068-061115-
Iberville-Pointe Coupee-West Baton Rouge-West Feliciana-Wilkinson-
513 AM CDT Thu Jun 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEST
FELICIANA...WESTERN WEST BATON ROUGE...POINTE COUPEE...IBERVILLE
PARISHES IN SOUTHEASTERN LOUISIANA AND WESTERN WILKINSON COUNTIES...

At 513 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dupont to Acadiana Regional Airport.
Movement was east at 15 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
New Roads, St. Francisville, Livonia, Maringouin, Fordoche, Rosedale,
Grosse Tete, Morganza, Batchelor, Erwinville, Lettsworth, Ramah,
Bayou Sorrel, Fort Adams and Lottie.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3097 9181 3104 9172 3104 9165 3097 9166
      3104 9156 3113 9163 3124 9156 3124 9148
      3132 9146 3006 9127 3006 9137 3010 9138
      3010 9146 3023 9148 3026 9159 3036 9164
      3044 9164 3050 9175 3071 9173 3086 9182
TIME...MOT...LOC 1013Z 277DEG 14KT 3092 9189 3001 9189

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:01 PM CDTSpecial Marine WarningLIX44 min
Jun 6, 1:16 AM CDTSpecial Marine WarningLIX59 min
Jun 6, 2:14 AM CDTSpecial Marine WarningLIX61 min
Jun 6, 3:14 AM CDTSpecial Marine WarningLIX61 min
Jun 6, 4:00 AM CDTCoastal Flood AdvisoryLIXSaint Bernard12 hr
Jun 6, 4:04 AM CDTSmall Craft AdvisoryLIX24 hr
Jun 6, 4:18 AM CDTSpecial Marine WarningLIX57 min
Jun 6, 4:40 AM CDTSpecial Marine WarningLIX35 min
Jun 6, 5:13 AM CDTSpecial Weather StatementLIXIberville, Pointe Coupee, West Feliciana62 min
Jun 6, 5:15 AM CDTSpecial Marine WarningLIX60 min
Jun 6, 6:08 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana112 min
Jun 6, 7:23 AM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge3 hr
Jun 6, 7:54 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge6 hr
Jun 6, 8:07 AM CDTSpecial Weather StatementLIXEast Baton Rouge38 min
Jun 6, 8:41 AM CDTSpecial Weather StatementLIXLivingston49 min
Jun 6, 8:55 AM CDTSevere Thunderstorm WarningLIXAscension, Iberville35 min
Jun 6, 9:04 AM CDTTornado WarningLIXLivingston26 min
Jun 6, 9:09 AM CDTTornado WarningLIXAscension, East Baton Rouge, Livingston36 min
Jun 6, 9:14 AM CDTSpecial Weather StatementLIXAssumption31 min
Jun 6, 9:20 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Saint James40 min
Jun 6, 9:26 AM CDTTornado WarningLIXAscension, Assumption, Saint James34 min
Jun 6, 9:28 AM CDTTornado WarningLIXLivingston32 min
Jun 6, 9:29 AM CDTSpecial Weather StatementLIXAscension, Livingston46 min
Jun 6, 9:47 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne28 min
Jun 6, 9:48 AM CDTFlash Flood WarningLIXLivingston, Saint Helena, Tangipahoa3 hr
Jun 6, 9:54 AM CDTTornado WarningLIXAscension, Livingston, Saint James, Saint John the Baptist36 min
Jun 6, 9:57 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 3 more48 min
Jun 6, 10:01 AM CDTSpecial Marine WarningLIX59 min
Jun 6, 10:07 AM CDTSpecial Marine WarningLIX83 min
Jun 6, 10:13 AM CDTTornado WarningLIXAscension, Livingston, Saint John the Baptist, Tangipahoa32 min
Jun 6, 10:14 AM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Terrebonne31 min
Jun 6, 10:37 AM CDTTornado WarningLIXLafourche, Saint James, Saint John the Baptist23 min
Jun 6, 10:40 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Saint Tammany, Tangipahoa50 min
Jun 6, 10:42 AM CDTTornado WarningLIXSaint John the Baptist33 min
Jun 6, 10:43 AM CDTSpecial Marine WarningLIX62 min
Jun 6, 10:44 AM CDTSpecial Weather StatementLIXLafourche, Saint Charles, Terrebonne61 min
Jun 6, 11:01 AM CDTTornado WarningLIXSaint John the Baptist, Tangipahoa29 min
Jun 6, 11:16 AM CDTSpecial Weather StatementLIXOrleans59 min
Jun 6, 11:25 AM CDTSpecial Weather StatementLIXSaint Tammany35 min
Jun 6, 11:30 AM CDTSpecial Marine WarningLIX2 hr
Jun 6, 11:42 AM CDTSpecial Marine WarningLIX63 min
Jun 6, 11:46 AM CDTTornado WarningLIXSaint Tammany, Tangipahoa29 min
Jun 6, 11:55 AM CDTSpecial Weather StatementLIXSaint Tammany35 min
Jun 6, 11:57 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans2 hr
Jun 6, 12:09 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard36 min
Jun 6, 12:13 PM CDTTornado WarningLIXJefferson, Orleans34 min
Jun 6, 12:27 PM CDTSpecial Weather StatementLIXSaint Tammany33 min
Jun 6, 12:27 PM CDTTornado WarningLIXOrleans, Saint Bernard23 min
Jun 6, 12:30 PM CDTSpecial Weather StatementLIXJefferson30 min
Jun 6, 12:31 PM CDTSpecial Marine WarningLIX89 min
Jun 6, 12:42 PM CDTSpecial Marine WarningLIX93 min
Jun 6, 12:56 PM CDTSpecial Marine WarningLIX34 min
Jun 6, 12:58 PM CDTSpecial Weather StatementLIXPlaquemines92 min
Jun 6, 1:28 PM CDTSpecial Marine WarningLIX32 min
Jun 6, 1:57 PM CDTSpecial Marine WarningLIX93 min

Nearby

Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.